Alert archive / Michigan / Lake Effect Snow Warnings in 2016

Lake Effect Snow Warning 1, NWS Gaylord, MI

December 29, 2016

NWS Gaylord, MI issued this lake effect snow warning at Dec 29, 2016, 3:51 PM EST. It was in force for 19 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 29, 2016, 3:51 PM EST (20:51 UTC)
Expired
Dec 30, 2016, 11:05 AM EST
In force
19 hr
Issued by
NWS Gaylord, MI

The text

As transmitted.

862 
WWUS43 KAPX 292051
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
351 PM EST THU DEC 29 2016


MIZ008-300500-
/O.UPG.KAPX.LE.Y.0004.000000T0000Z-161230T1700Z/
/O.NEW.KAPX.LE.W.0001.161229T2051Z-161230T1700Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
351 PM EST THU DEC 29 2016

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL NOON EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A LAKE EFFECT
SNOW WARNING...WHICH IS IN EFFECT UNTIL NOON EST FRIDAY. THE LAKE
EFFECT SNOW ADVISORY IS NO LONGER IN EFFECT. 

* EXPECT SNOW TO CONTINUE...DIMINISHING AROUND NOON FRIDAY. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR THROUGH 7 AM FRIDAY.

* ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 9 INCHES ARE EXPECTED.

* LOOK FOR SIGNIFICANT REDUCTIONS IN VISIBILITY...TO ONE QUARTER
  MILE AT TIMES.

* PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING DURING THE 
  MORNING COMMUTE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR THE
LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT MICHIGAN.GOV.

$$

MIZ019-021-022-027-028-300500-
/O.CON.KAPX.WS.W.0017.000000T0000Z-161230T1700Z/
CHARLEVOIX-ANTRIM-OTSEGO-KALKASKA-CRAWFORD-
INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA...GAYLORD...
KALKASKA...GRAYLING
351 PM EST THU DEC 29 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST FRIDAY. 

* EXPECT SNOW TO CONTINUE...DIMINISHING AROUND NOON FRIDAY. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 1AM AND 10 AM FRIDAY.

* ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED.

* LOOK FOR SIGNIFICANT REDUCTIONS IN VISIBILITY...TO ONE QUARTER
  MILE AT TIMES.

* PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING DURING THE 
  MORNING COMMUTE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT
WEBSITE AT MICHIGAN.GOV.

$$

MIZ034-300500-
/O.EXA.KAPX.WW.Y.0036.000000T0000Z-161230T1700Z/
ROSCOMMON-
INCLUDING THE CITY OF...HOUGHTON LAKE
351 PM EST THU DEC 29 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST FRIDAY. 

* EXPECT SNOW TO CONTINUE...DIMINISHING AROUND NOON FRIDAY. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 1 AM AND 7 AM 
  FRIDAY. 

* ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 4 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE 
  MORNING COMMUTE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT
MICHIGAN.GOV.

$$

MIZ018-023-029-300500-
/O.EXA.KAPX.WW.Y.0036.000000T0000Z-161230T1700Z/
PRESQUE ISLE-MONTMORENCY-OSCODA-
INCLUDING THE CITIES OF...ROGERS CITY...ATLANTA...MIO
351 PM EST THU DEC 29 2016

...WINTER WEATHER ADVISORY IN EFFECT UNTIL NOON EST FRIDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER
WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL NOON EST FRIDAY. 

* EXPECT SNOW TO CONTINUE...DIMINISHING AROUND NOON FRIDAY. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 1 AM AND 7 AM 
  FRIDAY. 

* ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE 
  MORNING COMMUTE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT
MICHIGAN.GOV.

$$

MIZ015-300500-
/O.CON.KAPX.LE.Y.0004.000000T0000Z-161230T1700Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
351 PM EST THU DEC 29 2016

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST
FRIDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST
FRIDAY. 

* EXPECT SNOW TO CONTINUE...DIMINISHING AROUND NOON FRIDAY. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 1 AM AND 7 AM 
  FRIDAY. 

* ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE 
  MORNING COMMUTE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN
TRAVELING. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT
WEBSITE AT MICHIGAN.GOV.

$$

MIZ020-025-026-031>033-300500-
/O.CON.KAPX.WW.Y.0036.000000T0000Z-161230T1700Z/
LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY...
MANISTEE...CADILLAC...LAKE CITY
351 PM EST THU DEC 29 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
FRIDAY. 

* EXPECT SNOW TO CONTINUE...DIMINISHING AROUND NOON FRIDAY. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 7 PM THIS 
  EVENING AND 1 AM FRIDAY. 

* ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 5 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT
MICHIGAN.GOV.

$$

MIZ016-017-300500-
/O.CON.KAPX.WW.Y.0036.000000T0000Z-161230T1700Z/
EMMET-CHEBOYGAN-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN
351 PM EST THU DEC 29 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
FRIDAY. 

* EXPECT SNOW TO CONTINUE...DIMINISHING AROUND NOON FRIDAY. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN 7 PM THIS 
  EVENING AND 1 AM FRIDAY. 

* ADDITIONAL SNOW ACCUMULATIONS OF 3 TO 6 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT
MICHIGAN.GOV.

$$

SWR
3 follow-up statements
392 
WWUS43 KAPX 300250
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
950 PM EST THU DEC 29 2016

MIZ008-301100-
/O.CON.KAPX.LE.W.0001.000000T0000Z-161230T1700Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
950 PM EST THU DEC 29 2016

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
FRIDAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
FRIDAY. 

* SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH FRIDAY MORNING. 

* ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED.

* POOR VISIBILITY AT TIMES.

* PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING DURING THE 
  MORNING COMMUTE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR THE
LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT MICHIGAN.GOV.

$$

MIZ019-021-022-027-028-301100-
/O.CON.KAPX.WS.W.0017.000000T0000Z-161230T1700Z/
CHARLEVOIX-ANTRIM-OTSEGO-KALKASKA-CRAWFORD-
INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA...GAYLORD...
KALKASKA...GRAYLING
950 PM EST THU DEC 29 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST FRIDAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST FRIDAY. 

* SNOW...HEAVY AT TIMES...WILL CONTINUE THROUGH FRIDAY MORNING. 

* ADDITIONAL SNOW ACCUMULATIONS OF 4 TO 8 INCHES ARE EXPECTED.

* POOR VISIBILITY AT TIMES.

* PLAN ON DIFFICULT DRIVING CONDITIONS...INCLUDING DURING THE 
  MORNING COMMUTE ON FRIDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR SNOW MEANS SEVERE WINTER WEATHER
CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN EXTRA
FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT
WEBSITE AT MICHIGAN.GOV.

$$

MIZ015-301100-
/O.CON.KAPX.LE.Y.0004.000000T0000Z-161230T1700Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
950 PM EST THU DEC 29 2016

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST
FRIDAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST
FRIDAY. 

* SNOW WILL CONTINUE THROUGH FRIDAY MORNING.

* ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN
TRAVELING. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT
WEBSITE AT MICHIGAN.GOV.

$$

MIZ020-025-026-031>034-301100-
/O.CON.KAPX.WW.Y.0036.000000T0000Z-161230T1700Z/
LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE
950 PM EST THU DEC 29 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
FRIDAY. 

* EXPECT SNOW TO CONTINUE...DIMINISHING AROUND NOON FRIDAY. 

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN NOW AND 1 AM 
  FRIDAY. 

* ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED.

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT
MICHIGAN.GOV.

$$

MIZ016>018-023-029-301100-
/O.CON.KAPX.WW.Y.0036.000000T0000Z-161230T1700Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-MONTMORENCY-OSCODA-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
ATLANTA...MIO
950 PM EST THU DEC 29 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
FRIDAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
FRIDAY. 

* SNOW WILL CONTINUE THROUGH FRIDAY MORNING.

* ADDITIONAL SNOW ACCUMULATIONS OF 2 TO 5 INCHES ARE EXPECTED. 

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR SNOW MEANS PERIODS OF SNOW WILL
CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED
ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING.
FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT
MICHIGAN.GOV.

$$
817 
WWUS43 KAPX 300911
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
411 AM EST FRI DEC 30 2016

MIZ008-301700-
/O.CON.KAPX.LE.W.0001.000000T0000Z-161230T1700Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
411 AM EST FRI DEC 30 2016

...LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY...

A LAKE EFFECT SNOW WARNING REMAINS IN EFFECT UNTIL NOON EST
TODAY. 

* EXPECT LOCALLY HEAVY SNOW TO CONTINUE...DIMINISHING AROUND
  NOON.

* THE HEAVIEST SNOWFALL RATES WILL OCCUR UNTIL 7 AM THIS 
  MORNING. 

* TOTAL LOCALIZED SNOW ACCUMULATIONS OF 1 TO 2 FEET WILL BE
  SEEN...FROM PICKFORD TO THE WHITEFISH BAY AREA. 

* LOOK FOR SIGNIFICANT REDUCTIONS IN VISIBILITY AT TIMES. PLAN ON
  SLIPPERY AND SNOW-COVERED ROAD CONDITIONS...INCLUDING DURING
  THE MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW WARNING MEANS SIGNIFICANT AMOUNTS OF LAKE-
EFFECT SNOW ARE FORECAST THAT WILL MAKE TRAVEL VERY HAZARDOUS OR
IMPOSSIBLE. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...
FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. FOR THE
LATEST ROAD CONDITIONS...GO TO THE MDOT WEBSITE AT MICHIGAN.GOV.

$$

MIZ019-021-022-027-028-301700-
/O.CON.KAPX.WS.W.0017.000000T0000Z-161230T1700Z/
CHARLEVOIX-ANTRIM-OTSEGO-KALKASKA-CRAWFORD-
INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA...GAYLORD...
KALKASKA...GRAYLING
411 AM EST FRI DEC 30 2016

...WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY...

A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON EST TODAY. 

* EXPECT LOCALLY HEAVY SNOW TO CONTINUE...DIMINISHING AROUND
  NOON.

* THE HEAVIEST SNOWFALL RATES WILL OCCUR BETWEEN NOW AND 7 AM 
  THIS MORNING. 

* TOTAL LOCALIZED SNOW ACCUMULATIONS WILL BE 10 TO 18 INCHES.

* LOOK FOR SIGNIFICANT REDUCTIONS IN VISIBILITY AT TIMES. PLAN ON
  SLIPPERY AND SNOW-COVERED ROADS...INCLUDING DURING THE MORNING
  COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER STORM WARNING FOR FLUFFY SNOW MEANS SEVERE WINTER
WEATHER CONDITIONS ARE OCCURRING. IF YOU MUST TRAVEL...KEEP AN
EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN
EMERGENCY. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT
WEBSITE AT MICHIGAN.GOV.

$$

MIZ015-301700-
/O.CON.KAPX.LE.Y.0004.000000T0000Z-161230T1700Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
411 AM EST FRI DEC 30 2016

...LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

A LAKE EFFECT SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY. 

* EXPECT FLUFFY SNOW TO CONTINUE...DIMINISHING AROUND NOON. 

* ADDITIONAL SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE EXPECTED. 

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE 
  MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A LAKE EFFECT SNOW ADVISORY MEANS LAKE-EFFECT SNOW IS FORECAST
THAT WILL MAKE TRAVEL DIFFICULT IN SOME AREAS. USE CAUTION WHEN
TRAVELING. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT
WEBSITE AT MICHIGAN.GOV.

$$

MIZ020-025-026-031>034-301700-
/O.CON.KAPX.WW.Y.0036.000000T0000Z-161230T1700Z/
LEELANAU-BENZIE-GRAND TRAVERSE-MANISTEE-WEXFORD-MISSAUKEE-
ROSCOMMON-
INCLUDING THE CITIES OF...NORTHPORT...FRANKFORT...TRAVERSE CITY...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE
411 AM EST FRI DEC 30 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY.

* EXPECT FLUFFY SNOW TO CONTINUE...DIMINISHING AROUND NOON. 

* ADDITIONAL FLUFFY SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE 
  EXPECTED. 

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE 
  MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR FLUFFY SNOW MEANS PERIODS OF FLUFFY
SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR
SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION
WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT
WEBSITE AT MICHIGAN.GOV.

$$

MIZ016>018-023-029-301700-
/O.CON.KAPX.WW.Y.0036.000000T0000Z-161230T1700Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-MONTMORENCY-OSCODA-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
ATLANTA...MIO
411 AM EST FRI DEC 30 2016

...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST
TODAY...

A WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL NOON EST TODAY.

* EXPECT FLUFFY SNOW TO CONTINUE...DIMINISHING AROUND NOON. 

* ADDITIONAL FLUFFY SNOW ACCUMULATIONS OF UP TO 2 INCHES ARE 
  EXPECTED. 

* LOOK FOR REDUCED VISIBILITIES AT TIMES. 

* PLAN ON SLIPPERY ROAD CONDITIONS...INCLUDING DURING THE 
  MORNING COMMUTE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WINTER WEATHER ADVISORY FOR FLUFFY SNOW MEANS PERIODS OF FLUFFY
SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR
SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION
WHILE DRIVING. FOR THE LATEST ROAD CONDITIONS...GO TO THE MDOT
WEBSITE AT MICHIGAN.GOV.

$$

JZ
067 
WWUS43 KAPX 301605
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1105 AM EST FRI DEC 30 2016

MIZ008-301715-
/O.CAN.KAPX.LE.W.0001.000000T0000Z-161230T1700Z/
CHIPPEWA-
INCLUDING THE CITY OF...SAULT STE. MARIE
1105 AM EST FRI DEC 30 2016

...LAKE EFFECT SNOW WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE LAKE
EFFECT SNOW WARNING. 


$$

MIZ019-021-022-027-028-301715-
/O.CAN.KAPX.WS.W.0017.000000T0000Z-161230T1700Z/
CHARLEVOIX-ANTRIM-OTSEGO-KALKASKA-CRAWFORD-
INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA...GAYLORD...
KALKASKA...GRAYLING
1105 AM EST FRI DEC 30 2016

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER
STORM WARNING. 


$$

MIZ015-301715-
/O.CAN.KAPX.LE.Y.0004.000000T0000Z-161230T1700Z/
MACKINAC-
INCLUDING THE CITY OF...ST. IGNACE
1105 AM EST FRI DEC 30 2016

...LAKE EFFECT SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE LAKE
EFFECT SNOW ADVISORY. 


$$

MIZ016>018-020-023-025-026-029-031>034-301715-
/O.CAN.KAPX.WW.Y.0036.000000T0000Z-161230T1700Z/
EMMET-CHEBOYGAN-PRESQUE ISLE-LEELANAU-MONTMORENCY-BENZIE-
GRAND TRAVERSE-OSCODA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...ROGERS CITY...
NORTHPORT...ATLANTA...FRANKFORT...TRAVERSE CITY...MIO...
MANISTEE...CADILLAC...LAKE CITY...HOUGHTON LAKE
1105 AM EST FRI DEC 30 2016

...WINTER WEATHER ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER
WEATHER ADVISORY. 


$$

What forecasters said that day

The local office's own words before this lake effect snow warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this lake effect snow warning went out at Dec 29, 3:41 PM EST, 10 minutes earlier.

Area forecast discussion, Dec 29, 3:41 PM EST, 10 minutes before
Area Forecast Discussion
National Weather Service Gaylord MI
341 PM EST Thu Dec 29 2016

.NEAR TERM...(Tonight and Friday)
Issued at 336 PM EST Thu Dec 29 2016

...Lake effect snow intensifies, as winds trend northwest and
become gusty...

High Impact Weather Potential...Significant lake enhanced
snowfall this evening and overnight across the western Great Lakes.
Gusty winds to generate widespread blowing and drifting.

Pattern Synopsis/Forecast...The clipper system which pushed
across the northern Great Lakes earlier this morning, will exit
east into the north Atlantic tonight. A narrow area of high
pressure currently over the Plains, will push into the Great Lakes
Friday afternoon and evening.

The combination of synoptic forcing and lake effects, will generate
a period of potentially significant snowfall across northern
Michigan into Friday morning. The highest snowfall amounts will be
confined to northwest flow snowbelts of east Upper and northwest
Lower Michgian. 850/700mb and 500/300mb qvectors showing only
moderate convergence/forcing lingering across northern Michigan
tonight as the sfc and upper trough continue to exit east,then
diminishing greatly after 12z Friday as sfc and upper ridging build
across the state. Alone, this synoptic pattern and available mstr
would generate about 2 inches or less snowfall across the cwa
through early Friday. However, increasing lake influences will
substantially increase snowfall over the western lakes tonight and
early Friday. So far today, lake influences have been hindered
greatly by the lack of over-water instability, as 850mb temps
remained warmer than -10c. However tonight 850mb temps will fall to
between -14c and -16c on the backside of the exiting clipper. Low
lvl inversion heights arnd 3k feet from earlier today, will quickly
increase to over 8k ft tonight as the colder mid lvl air floods the
Great Lakes. Current 925/850mb westerly winds, will trend northwest
btwn 03z-06z, and redirect the widespread multi bands this afternoon
and evening, to a couple more dominate northwest bands overnight
and early Friday.

Lake effect snows will linger into Friday afternoon, but decrease in
areal coverage and intensity, as drier air and sfc and upper ridging
become centered over the state. Model soudnings showing inversion
heights dropping quickly from around 6k feet at 12z Friday to under
3k ft by 18z Friday.

&&

.SHORT TERM...(Friday night and Saturday night)
Issued at 336 PM EST Thu Dec 29 2016

A ridge of high pressure extending into northern Michigan from
the southeastern United States will give way to a clipper system
Friday night into Saturday morning. All models tend to be in
fairly good agreement as well as ensemble members giving a fairly
good degree of confidence with timing and snowfall accumulations.
Accumulations will increase to the north...with only around 1 to 2
inches over the southern portions of the CWA and increase to
around 4-6 inches over eastern upper and portions of northwest
lower Michigan. Conditions will be marginal for some lake
enhancement for Mackinac County and southeastern Chippewa County
with southerly flow off of northern Lake Michigan and Lake Huron
and Delta Ts of 10 to 14C. Something to keep an eye on would be
lake effect potential behind the departing system as winds become
westerly and temperatures begin to drop. Forecast soundings are
hinting at inversion heights between 4-6kft, Delta Ts of 13-17C,
925 winds of 15 to 20 kts, and ample moisture to possibly be
around for a good 9+ hours from Saturday afternoon to late
Saturday night. Good setup for downwind of Little Traverse Bay?

Daytime temperatures will be in the upper 20s to low 30s, while
overnight lows will dip into the upper teens to near 20.

&&

.LONG TERM...(Saturday night through Thursday)
Issued at 336 PM EST Thu Dec 29 2016

High Impact Weather Potential: A wintry mix is likely early in the
week. Significant accumulating snow possible mid to late week.

Other than a lull into Monday night, most of the extended period
continues to look active. Starting to see a little more model
agreement on the solution for a system Monday night/Tuesday, but
track remains divergent and will greatly impact p-type issues.
With warm advection through the day Monday, the antecedent airmass
is fairly warm so the additional WAA ahead of the low is producing
thermal profiles supportive of mostly rain during the day for a
large portion of the forecast area, even in solutions with the low
track to our south.

As we get into mid-week, a surge of cold H8 air with temps in the
negative teens to twenties will filter in behind the departing
system. We could see a couple rounds of significant accumulating
lake effect with this. Model soundings are showing inversion heights
AOA 10kft as early as Wednesday with lake induced CAPE in the 600-
800 J/Kg range. Initially NW flow areas will be favored, with a
switch to more westerly flow perhaps by Thursday. While the north
and south ends of Green Bay are mostly frozen over, it remains open
generally south of Big (and Little) Bay De Noc. This could really
increase the snowfall for the western flow snow belts like Antrim,
Charlevoix, Emmet,and Cheboygan as we go into the late week. It is
of course dependent on where, when, and if winds get locked in, but
significant accumulations are not out of the questions at this point.

&&

.AVIATION...(For the 18Z TAFS through 18Z Friday afternoon)
Issued at 1241 PM EST Thu Dec 29 2016

A clipper system and upper trough moving across the Great Lakes,
will generate mainly MVFR cigs through the period. MVFR vsbys in
light snow early this afternoon, will diminish to IFR in heavier
lake snows tonight and early Friday, especially for the Lake
Michigan shoreline TAF sites. Westerly winds this afternoon will
trend northwest this evening and become increasing gusty, increasing
the chances of blowing snow aft 00z tonight.

&&

.MARINE...
Issued at 336 PM EST Thu Dec 29 2016

Small craft advisory headlines continue, as breezy westerly winds
this evening trend northwest and become gusty tonight, as a clipper
system from earlier this morning begins to exit east of the Great
Lakes. Gusty northwest winds on the backside of the exiting clipper
will continue though Friday afternoon. Snow showers can be expected
across the northern lakes through the period, with significant lake
effect bands expected in the northern Lake Michigan nearshore waters
tonight and early Friday.

&&

.APX WATCHES/WARNINGS/ADVISORIES...
MI...WINTER WEATHER ADVISORY until noon EST Friday for MIZ016>018-020-
     023-025-026-029-031>034.
     WINTER STORM WARNING until noon EST Friday for MIZ019-021-022-
     027-028.
     LAKE EFFECT SNOW WARNING until noon EST Friday for MIZ008.
     LAKE EFFECT SNOW ADVISORY until noon EST Friday for MIZ015.
LH...SMALL CRAFT ADVISORY until 5 PM EST Friday for LHZ345>349.
LM...SMALL CRAFT ADVISORY until 5 PM EST Friday for LMZ323-341-342-
     344>346.
LS...SMALL CRAFT ADVISORY until 5 PM EST Friday for LSZ321-322.
&&

NEAR TERM...SWR
SHORT TERM...TJL
LONG TERM...ALM
AVIATION...SWR
MARINE...SWR
Hazardous weather outlook, Dec 29, 3:46 PM EST, 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
346 PM EST THU DEC 29 2016

LHZ345>349-LMZ323-341-342-344>346-LSZ321-322-MIZ008-015>036-041-
042-302100-
STRAITS OF MACKINAC WITHIN 5 NM OF MACKINAC BRIDGE INCLUDING
MACKINAC ISLAND-ST IGNACE TO FALSE DETOUR CHANNEL-
5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LIGHT MI INCLUDING
BOIS BLANC ISLAND-
PRESQUE ISLE LIGHT TO STURGEON PT MI INCLUDING THUNDER BAY
NATIONAL MARINE SANCTUARY-STURGEON PT TO ALABASTER MI-
GRAND TRAVERSE BAY SOUTH OF A LINE GRAND TRAVERSE LIGHT TO
NORWOOD MI-SEUL CHOIX POINT TO 5NM WEST OF MACKINAC BRIDGE-
NORWOOD MI TO 5NM WEST OF MACKINAC BRIDGE INCLUDING LITTLE
TRAVERSE BAY-SLEEPING BEAR POINT TO GRAND TRAVERSE LIGHT MI-
POINT BETSIE TO SLEEPING BEAR POINT MI-
MANISTEE TO POINT BETSIE MI-
WHITEFISH BAY (U.S. PORTION)/WHITEFISH POINT TO POINT IROQUOIS MI-
ST. MARYS RIVER POINT IROQUOIS TO E. POTAGANNISSING BAY-CHIPPEWA-
MACKINAC-EMMET-CHEBOYGAN-PRESQUE ISLE-CHARLEVOIX-LEELANAU-ANTRIM-
OTSEGO-MONTMORENCY-ALPENA-BENZIE-GRAND TRAVERSE-KALKASKA-CRAWFORD-
OSCODA-ALCONA-MANISTEE-WEXFORD-MISSAUKEE-ROSCOMMON-OGEMAW-IOSCO-
GLADWIN-ARENAC-
346 PM EST THU DEC 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER MICHIGAN...
EASTERN UPPER MICHIGAN...AND ADJACENT NEARSHORE WATERS OF LAKE
MICHIGAN...LAKE HURON AND LAKE SUPERIOR.

.DAY ONE...TONIGHT.

COLDER AIR WILL SPILL INTO THE REGION TONIGHT...LEADING TO A
PERIOD OF HEAVY LAKE EFFECT SNOW SHOWERS IN THE SNOWBELTS. SEE
ONGOING WINTER STORM WARNINGS AND ADVISORIES FOR DETAILS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY.

HEAVIER LAKE EFFECT SNOW SHOWERS WILL PERSIST INTO FRIDAY MORNING
IN THE SNOWBELTS. SEE ONGOING WINTER STORM WARNINGS AND
ADVISORIES FOR DETAILS.

ANOTHER STORM SYSTEM WILL MOVE THROUGH THE NORTHERN LAKES REGION
FRIDAY NIGHT INTO SATURDAY AND BRING ANOTHER ROUND OF ACCUMULATING
SNOWFALL TO THE REGION.

ACCUMULATING LAKE EFFECT SNOW IS AGAIN LIKELY BEGINNING WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT SNOWFALL AMOUNTS TO THE
NATIONAL WEATHER SERVICE. REPORTS MAY BE MADE ONE OF THREE WAYS:

ONLINE:    WEATHER.GOV/GAYLORD
FACEBOOK: FACEBOOK.COM/NWSGAYLORD

TWITTER:  TWITTER.COM/NWSGAYLORD

&&

FOR MORE INFORMATION VISIT WEATHER.GOV/GAYLORD.

The office that day

Everything else NWS Gaylord, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 4:16 AM ESTLake Effect Snow AdvisoryAPX31 hr
Dec 29, 4:16 AM ESTWinter Storm WarningAPXAntrim, Crawford, Kalkaska, Otsego31 hr
Dec 29, 4:16 AM ESTWinter Weather AdvisoryAPXBenzie, Cheboygan, Emmet, Grand Traverse, Leelanau, Manistee and 6 more31 hr

Nearby

Lake Effect Snow Warnings in Michigan, 2016Every lake effect snow warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.